EconPapers    
Economics at your fingertips  
 

Variance matters (in stochastic dividend discount models)

Arianna Agosto and Enrico Moretto ()

Annals of Finance, 2015, vol. 11, issue 2, 283-295

Abstract: Stochastic dividend discount models (Hurley and Johnson in Financ Anal J 50–54. http://www.jstor.org/stable/4479761 , 1994 , J Portf Manag 27–31. doi: 10.3905/jpm.1998.409658 , 1998 ; Yao in J Portf Manag 99–103. doi: 10.3905/jpm.1997.409618 , 1997 ) present expressions for the expected value of stock prices when future dividends, periodically received by shareholders as a reward for their risky investment, evolve through time in a Markovian setting by the means of a discretely distributed random rate of growth. Such result extends and makes more flexible the classical textbook formula for stock prices known as Gordon model. This paper introduces a closed-form expression for the variance of random stock prices, determines how their variance is affected by the variance of the dividend rate of growth, establishes that, in this framework, the dividend process is non-stationary, and perform a simple econometric analysis applying real market data. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Equity valuation; Stochastic dividend discount models; Non-stationarity of stochastic dividend processes; G12; G32 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1007/s10436-014-0257-6 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Variance matters (in stochastic dividend discount models) (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:annfin:v:11:y:2015:i:2:p:283-295

Ordering information: This journal article can be ordered from
http://www.springer.com/finance/journal/10436/PS2

DOI: 10.1007/s10436-014-0257-6

Access Statistics for this article

Annals of Finance is currently edited by Anne Villamil

More articles in Annals of Finance from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-06-20
Handle: RePEc:kap:annfin:v:11:y:2015:i:2:p:283-295